I am writing this email seeking your help with my condition described below, I would really appreciate giving me your medical opinion/advice about it.
Since May 2014, I noticed some tiny spots around my T-zone, they were not red or anything.
I went to a dermotolgist in the UK, where I am studying and he said that I have seborrheic dermatitis and he advised me to use Nizoral shampoo as a face wash and a shampoo. Unfortunately, my skin did not improved.
Just to let you know that my face and particularly my T-zone was the only affected area of my whole body, there was not any symptoms in my hair or scalp.
I wen back home for the summer vacation, I wen there and saw a couple of other dermatologists.
First dermatologist: (June 2014)
- Same diagnoses
-Prescription given: Sporanox tablets + cream with 1% Hydrocrtozone & 1% Nizoral.
-Result: was not effective.
Second dermatologist: (July 2014)
1- Gupisone (Corticosteroid 5 mg) 2 tablets a day for 30 days.
2- Locoid Lipocream 0.1% (hydrocortsone 17-butyrate 1 mg per g)
Result: It made wonders to my face, my face was 100% clear and even better than before!
At that time, I got married and after coming back from my honeymoon, I was noticing that the symptoms are starting to come back and worse than before!
I went back to the same second dermatologist hoping that he can help me after his magical first prescription!
- Prescription given: Betnovate, a topical corticosteroid
- Result: It did help in calming up the flare up and the redness of my skin but it wasn't as the first result, I decided at that point to stop the treatment, and I stopped it gradually because I was aware of the rebound affect of the steroid creams.
Came back from home to the UK to start university after summer vacation, I went to the same first dermatologist I saw first.
- He was surprised that I was given strong and potent steroid creams and he said that it made it much worse than the first time I saw him.
- He prescribed me a Protopic Ointment cream (non-steroid based cream) for a duration of four weeks.
- Result was satisfying at first but my skin started to flare out at end to treatment duration.
I went back to follow back with him with frustration, he was suggesting to take isotretinoin (Viitman A) for three months. I read a lot about this medicine and that its given to sever cases where nothing responds but I was so anxious to take it because I was told that I cannot get pregnant even after stopping the treatment for at least 1 month, and I know that patients who take this medicine should do a regular blood test every four weeks to check that the level of the lipids and liver enzymes are ok, otherwise, the medicine should be stopped and continued when everything is back to normal. And this going to take for ever + I didn't think that my skin reached that level of severity to take isotretinoin.
I have decided to go a different dermatologist, a dermatologist who is specializing in complex medical dermatology.
His description and diagnosis was: " On examination there was monomorphic micro papular rash affecting her forhead, medial cheeks and chin. Tiny micro-pustuls were evident under magnification. There was fine scaling in places. The scalp was spared and there was no involvement of her ears".
He was suspecting that the rash represents perioral dermatitis, possibly with an element of sebhorrhoeic dermatitis.
- Lymecycline 408 mg daily
- Elidal cream ( twice a day for only two weeks).
Result so far: my skin started to return to normal by time, and now after a month of taking the tablets, my skin is almost back to normal only 15% left to get there. I am happy about that but I am still worried that I need to be on these tablets for a long time, especially that I can not be pregnant during the treatment. Me and my partner want to have a baby soon and I am just worried that if I stop the treatment, I might got the same skin problem during pregnancy. I have read that there are safer alternative medicines such as erythromycin tablets, clarithro-mycin, oral metronidazole. I am worried that they might not be affective to solve the problem in case i get pregnant, which I am hoping to!
From my early childhood, I used to get red checks whenever I play or under the son or even when I feel shy, but I did not feel any kind of burning sensation at the time, it was just a red color on my cheeks. But in my teens, i started to feel my checks … and sometimes it feels like burning. However, my skin was clear and I rarely get spots!
I have been reading a lot in the internet, I became obsessed about my skin, I red about steroid induced rosaceslike dermatitis, I think I probably have this condition because if i compare my skin back in May 2014, when I started seeing my skin being changed, my skin was not as bad as after using all the steroid based treatments. In addition to this, this is the first time in my entire life that my skin gets bad as this!
I am so worried, I have red that these conditions are chronic and they might be with me all my life and I might need to be on a regulated does of tablets all my life!
I am worried about this and how it is going to restrict me in planing my future family .. I am currently taking folic acid supplements because I am hoping to get pregnant soon.
Do you think I should be waiting till I become sure that my skin is not going to flare up after stopping lymecyline or shall I not restrict my self from getting pregnant?
Please don't share my question.
Lookinf forward for your answer.